Bisoprolol : Any help please was taking... - British Heart Fou...

British Heart Foundation

39,066 members25,057 posts

Bisoprolol

Sharon364 profile image
11 Replies

Any help please was taking bisoprolol 1.25 for 3 months and I stopped it 3 days ago but getting pressure and pain in top of chest and right shoulder is this normal any help please

11 Replies
Healthyheart1 profile image
Healthyheart1

Can I ask why you stopped it please. X Sheena x

Sharon364 profile image
Sharon364

As was getting bad side effects

Sharon364 profile image
Sharon364 in reply to Sharon364

Getting a burning in my chest

SpiritoftheFloyd profile image
SpiritoftheFloyd

There are a number of different beta blockers so maybe it's a case of switching to another one. I was on Bisoprolol but suffering from cold hands and feet, changed to Carvedilol and situation improved hugely. I'd suggest you discuss with your GP, we're all on medication for a reason, just stopping is not recommended.

shopman profile image
shopman

Have you just stopped fullstop or reduced gradually? Have you done this with the knowledge of your GP or other medical professional?

You may need to seek further help, if urgent then try 111.

2stents profile image
2stents

Hi Sharon, I felt really ill on bisoprolol changed to amolopdine, was terrible on that, dr told me to stop taking it and he would prescribe another one, 1 week later still waiting.. like you my arm neck shoulder aching, shortness of breath on exercise, headaches one day I’m ok next day wiped out.. taking my gtn spray more,

Going to se GP tomorrow evening see what they say, I would probably see your GP too, please let me know how you get on

Xx

KirstyDC300 profile image
KirstyDC300

Hi Sharon, I’ve started to wean off mine as having breathing problems. Some people need to come off very slowly. I’m going to try and link here to another forum where they talk about it. Obviously a small minority have severe withdrawal. As others have said depends on your situation. I had a stent and my heart is now pumping fine the drug was more preventative. So whether you switch to another or come off it more slowly good luck and as shipman says don’t be afraid to call 111 even if it’s just to talk it through

KirstyDC300 profile image
KirstyDC300 in reply to KirstyDC300

patient.info/forums/discuss...

GWP1952 profile image
GWP1952

Bisoprolol does seem to divide opinion. You can either tolerate it or you can't. 1.25mg is the lowest dose, so in your case the only alternative would appear to be a different beta blocker, if indeed you actually need a beta blocker. The whole of your prescription needs to be reviewed and you definitely need to refer the problem you are having to your GP.

LaceyLady profile image
LaceyLady

Bisoprolol takes my HR low when sitting or sleeping, usually low 50’s, one night it went to 46 and I didn’t feel well. A GP suggested I halve the 1.25mg, which I did for a few weeks. I felt ok, my HR went as low as 60 - 70, but I’d noticed my BP was getting higher, so returned to the 1.25mg.

I have an agreement with my Consultant about increasing my dose if I need to.

I believe that you just can’t stop Bisoprolol and you need to ween yourself off, BUT this must be done with a dr or cardiologist say so.

Dempo profile image
Dempo

Hi, I have recently come off Bispolol 1.25 mg too. My GP told me to just stop it, said the dose was so low it would be fine. However, I did some research and decided to drop the dose day by day. I also read that it can take up to a month to get the drug completely out of your system, and there may be odd symptoms that pop up during that time. It's been 3 weeks now, and I am gradually feeling more 'normal', able to think a bit more clearly and sleeping better (no crazy dreams) and not so tired in the afternoons. I would suggest you keep a daily note of any symptoms and see how you feel in a month. (But I'm not a doctor, so take medical advice if you are worried!)

You may also like...